MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-12-30-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of pv-12-30-helix, lotno:b673768 damage location details: the concerto implant coil was returned within an introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was broken at ~8.1cm from the proximal end; however, the pushwire was found to be bent within the introducer sheath at ~124.3cm from the distal end.The concerto implant coil was found to be detached from the pushwire damage (broken with the release wire pulled).In addition, no signs of damage were found near the detach element on the pushwire.The concerto implant coil was not able to be pushed out of the introducer sheath without causing any more damage.No other anomalies were observed.Testing/analysis (including sem reports): the concerto implant coil was unable to be tested with an in-house microcatheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance¿ was confirmed.The concerto implant coil was returned with the pushwire damaged (broken, bent), and the implant coil detached (implant coil not returned).Advancing the coil against resistance could lead to possible damage which may cause resistance within the introducer sheath.In addition, there was no sign of damage to the detach element on the pushwire, indicating that the implant coil was caused to detach from the release wire being pulled; however, the root cause for resistance was unable to be determined.The customer report of ¿stuck in catheter¿ was unable to be confirmed.No microcatheter was returned for further assessment.Possible causes for resistance are but are not limited to an incompatible catheter, lack of hydration before a procedure, user does not maintain continuous flush, tortuosity anatomy, and damage or kink to pushwire.Information regarding whether a continuous flush was administered during the procedure was not reported.The customer reported device and any accessory devices were prepared as indicated in the ifu.There was no noted information about patient blood flow or vessel tortuosity provided.No information (lot number, serial number, make, or model) regarding the microcatheter used in the procedure was provided by the customer; therefore, any contribution to resistance caused by the microcatheter was unable to be assessed.The cause for resistance ¿stuck in catheter¿ was unable to be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the concerto coil could not be advanced in the attempts to use it.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19347737
Report Number2029214-2024-00940
Device Sequence Number6680163
Product Code KRD
UDI-Device Identifier00847536045002
UDI-Public00847536045002
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-12-30-HELIX
Device Catalogue NumberPV-12-30-HELIX
Device Lot NumberB673768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown